I strongly believe my father and my family have become recent victims of the rare
but severe adverse reactions linked to Champix™ in which my father had accidentally taken his own life during what appeared
to be a major “psychotic event”. He had been drinking in combination
with taking Champix™ which appears to have resulted in hanging himself in the garden shed. I had spoken to him only hours before and he was his usual happy self, just settling in for the night to
watch some TV and have a few drinks. He was a contented happy man with everything
going for him and everything to live for. He was happily married and had recently
become a grandfather and was about to become one for the second time. With no
financial worries and his working life nearing an end he was positively looking forward to his twilight years of watching
his grand kids grow up and share his retirement with my mother, family and his wide circle of friends.
He had began taking Champix™ in early February
and had reported to the family that he had suffered from some of the more common side-effects including vomiting, headaches
and disturbed sleeping but did not elaborate on why he thought his sleep had been effected.
On the 23rd of March 2008 his body was discovered by my brother at the family home. There was no note and there appears to have been no premeditation to the events. The County Coroner has now recorded a verdict of
"Accidental Death” because there was no intent to end his life. In my opinion
with the evidence that has been explained to me, he appears to have behaved completely out of character including damaging
our home in a way that would be totally alien to my father given the pride he had in his home.
mind there is no doubt that these pills, which are designed to mimic the “high” from smoking by releasing dopamine
which effects behaviour, had a huge part to play in my father’s premature death.
Pfizer had sent 5 representatives to the Coroners
court, 1 lawyer, 1 medical doctor, 1 pharmacovigilance expert and 2 observers. The
sheer weight of their presence tells me that they took this matter very serious and as predicted used the usual "well nicotine
withdrawal causes behavioural changes". When questioned by the coroner about
known side effects the medical doctor repeatedly avoided saying the words "suicidal ideation", simply quoting mood swings
as the only psychological symptom. Now I plan to get as many examples as possible
of people having behavioural side effects and hopefully provide enough statistical evidence to back tighter control of this
substance. Help in this matter is much appreciated so please email me with your